MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II CR FEM OX NP RT SZ 5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II CR FEM OX NP RT SZ 5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 74021155
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994); Muscle/Tendon Damage (4532)
Date of Event 11/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a tka surgery was performed on (b)(6) 2023, the patient experienced bone fracture and pain.The inferior pole of the patella fracture and patellar tendon rupture.This adverse event was treated by a revision surgery on (b)(6) 2023, in which a jrny ii cr fem ox np rt sz 4, journey tibia base np rt sz 3 and jrny ii cr isrt xlpe rt sz 3-4 11mm were exchanged to competitor products.It is possible that the bone fracture was due to excessive rehabilitation or the increase of p-f pressure.Patient's current health status is unknown.No more information is available.
 
Additional Manufacturer Narrative
H10: updated section h6 (clinical code and impact code).H3, h6: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, based on the information provided, the surgeon does not believe this was a product failure, as it is possible that the bone fracture was due to excessive rehabilitation or the increased patella-femoral pressure.It is unclear if the instructions for use documents for knee systems was adhered to.It was reported that all of the products were exchanged to competitor products (depuy).Additionally, the patella was replaced with a competitor product (depuy).The patient's impact beyond the reported pain, an inferior pole of the patella fracture, an inferior tendon rupture, and the subsequent revision cannot be confirmed nor concluded since the health status of the patient was not reported.Therefore, no further clinical/medical assessment is warranted at this time.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the devices did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed that patella fractures have been identified as possible adverse effects.Besides, extreme care in patient handling is needed and postoperative patient care and directions and warnings to patients by physicians are extremely important.Protected weight bearing with external support is recommended for a period of time to allow healing.Normal daily activity may be resumed at the physician¿s direction.This has been identified as a postoperative warning and precaution.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include patient bone quality, post-operative patient condition, excessive rehabilitation and/or increased patella-femoral pressure.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II CR FEM OX NP RT SZ 5
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18511198
Report Number1020279-2024-00111
Device Sequence Number3666516
Product Code JWH
UDI-Device Identifier00885556422847
UDI-Public00885556422847
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121443
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number74021155
Device Lot Number23HM11495
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2023
Supplement Date Received by Manufacturer02/21/2024
Initial Report FDA Received Date01/15/2024
Supplement Report FDA Received Date02/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JOURNEY TIBIA BASE NP RT SZ 3.; JRNY II CR ISRT XLPE.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown